MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "according to the report of the surgeon, the guide wires frayed and became entangled during the procedure." there was no medical intervention required.The patient's current condition is reported as "unknown".Additional information has not been provided at this time.Associated mdr numbers include:3006425876-2024-01040.
 
Additional Manufacturer Narrative
(b)(4) the customer returned two images.The first image showed two different lidstocks (cs-15402-e and cs-14502).The second image showed multiple defective guide wires.Visual analysis confirmed kinking on the guide wires.The customer also returned one guide wire and one lidstock for analysis.The lidstock appears to match the cs-14502 lidstock shown in the customer image.Signs of use were observed on the guide wire.Visual analysis confirmed that the guide wire was unraveled from the proximal end.Further microscopic examination confirmed the unraveling and revealed that the proximal weld was separated from the core and coil wires.The separated weld was not returned as part of the complaint.Kinking was also confirmed along the guide wire body.The guide wire length measured 16 3/4", which is not within the specification limits of 17 11/16"-18 1/16" per the guide wire product drawing.The guide wire outer diameter measured 0.0205", which is within the specification limits of 0.020"-0.021" per the guide wire product drawing.This indicates that 15/16"-1 5/16" of the core wire was separated and not returned for analysis.The guide wire outer diameter measured 0.0205", which is within the specification limits of 0.020"-0.021" per the guide wire product drawing.Functional testing could not be performed as part of this complaint investigation due to the damage to the returned device.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a separated guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was unraveled.Further visual and dimensional analysis revealed a section of the core wire (including weld) was separated and not returned for analysis.A device history record review on the reported finished good did not reveal any relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on the customer report and the sample received, the appearance of the damage seems consistent with undue force being applied during insertion or removal; however, the root cause is undetermined as a portion of the guide wire was separated and not returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20585460
Report Number3006425876-2024-01039
Device Sequence Number20976249
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)240424(17)290331(10)71F24D0993(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14502
Device Lot Number71F24D0993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown